MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-12704
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.
 
Event or Problem Description
It was reported that the distal cap fell in the patient's body during a routine diagnostic colonoscopy.The cap was retrieved and discarded.The procedure was completed with the same device.The customer took a new cap from the same batch and attached it to the scope, and noted that it took a lot of effort to remove it.The nurse noted that a wrong cap might have been attached to a wrong scope and could be a user error but they cannot confirm.There were no further reports of patient harm.
 
Additional Manufacturer Narrative
Updated fields: b5, d8, h2, h6, h11 this report is being supplemented to provide additional information based on the approved final investigation.Based on the results of the investigation, and since the device was not returned for evaluation, the definitive root cause of the reported issue could not be determined.However, it was likely the device was not being used according to the instructions for use (ifu) as the cap came off the scope because medical tape was not used.The event can be detected/prevented by following the instructions for use which state: ·use this instrument only in combination with products recommended by olympus.If combined with products not recommended by olympus, the instrument may fall off of the endoscope inside the patient and may cause malfunction or equipment damage.·if you encounter strong resistance when mounting the instrument on the endoscope, apply a water-soluble lubricant to the endoscope attachment section.·do not use vaseline (or any lubricant that contains petroleum jelly), olive oil, alcohol, or the xylocain spray to lubricate the instrument.Doing so could cause equipment damage or cause the instrument to fall off of the endoscope inside the patient.·be sure to wipe away any excess lubricant before mounting the instrument and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Additional information received from customer: no medical tape was used to secure the product at the distal end of the scope.Lubricating jelly was used after the cap was in place so should not have caused any slippage.The cap was retrieved with a grasper.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA   036-0357
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key21860188
Report Number9614641-2025-00536
Device Sequence Number4684619
Product Code FDS
UDI-Device Identifier04953170278297
UDI-Public04953170278297
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-12704
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2025
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date04/17/2025
Supplement Report FDA Received Date05/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown